ATI- Neuro 2

A patient is to start taking amitriptyline. For which of the following should the health care provider instruct the patient to monitor and report?
Blurred vision, urinary hesitancy, tachycardia.
Early clinical manifestations of lithium ( Lithobid) toxicity include which of the following?
Nausea, muscle weakness.
During an assessment of a patient taking chlorpromazine, the provider notes a slow shuffling gait, rigid facial expression, and fine tremors. The provider recognizes this as which of the following?
Parkinsonism
We will write a custom essay sample on
ATI- Neuro 2
or any similar topic only for you
Order now
Which of the following drugs to treat glaucoma by lowering intraocular pressure is a beta-adrenergic receptor blocker?
Betaxolol (Betoptic)
Match the drug classification in the left column with its therapeutic use in the right column.
*Bezodiasepines- Anxiety disorders
*Monoamine oxidase inhibitors- Depression.
*Antipsychotics- Schizophrenia.
* Cholinergic Agonists- Glaucoma
You are instructing a patient about taking phenelzine (Nardil) to treat depression. Which of the following foods should you tell the patient to avoid?
Aged cheese
A patient is taking risperidone (Risperdal) for schizophrenia. Recognizing the adverse effects of rispridone, you advise the patient to monitor for and report which of the following?
Tremor
A patient is taking venlafaxine to treat major depression. Which of the following information should you include when instructing the patient and family about the use of venlafaxine?
Take is with food to reduce gastric disturbances, monitor and report insomnia, have BP checked regularly, check with the provider before taking any herbal supplements.
Match the drug classification with its therapeutic use.
*Venlafaxine-Reduces depression.
*Lithium carbonate (Lithobid)- Controls manic episodes.
*Betaxolol (Betoptic)- Reduces intraocular pressure.
(Risperidone (Risperdal)- Treats schizophrenia.
You are instructing a patient about taking buspirone. You inform the patient to monitor and report a paradoxical reaction to buspirone. Which of the following is a paradoxical effect of buspirone?
Insomnia
When reviewing the adverse effects of drug therapy with a patient, a health care professional should explain that orthostatic hypotension is a common adverse reaction of which of the following drugs?
Imipramine (Trofranil)
A health care professional is caring for a patient who is about to begin amitriptyline therapy to treat major depression. The health care professional should include which of the following instructions when talking with the patient about taking the drug?
Change position slowly from sitting or lying to standing, do not stop taking the drug abruptly, take the drug at bedtime to prevent daytime drowsiness, increase fiber and fluid intake.
A health care professional is caring for a patient who is taking lithium carbonate (Lithobid) to treat bipolar disorder. Which of the following diagnostic tests should the health care profession recommend periodically for the patient?
Thyroid function tests.
A health care professional should question the use of alprazolam (Xanax) for a patient who
Drinks two 8-oz glasses of wine each evening.
A health care professional is obtaining a patient’s drug history when he finds that the patient is taking litium carbonate ( Lithobid) for bipolar disorder. Which of the following findings in the patient’s drug history should alert the health care professional to monitor the lithium toxicity?
Furosemide (Lasix) for hypertension.
A health care professional should monitor an older adult patient who is taking alprazolam (Xanax) for which of the following adverse effects?
Tolerance, anxiety, sedation, respiratory depression.
A health care professional is talking to a patient who is taking lithium carbonate (Lithobid). Which of the following instructions should be included to reduce the risk of lithium toxicity?
Avoid taking NSAIDs.
Which of the following instructions should a health care professional include when advising a patient about instilling pilocarpine ( Isopto Carpine) for managing open-angle glaucoma?
Apply gentle pressure to the nasolacrimal duct for one minute after instilling the drops, do not touch the tip of the dropper, remove contact lenses prior to instilling the drops.
A patient is admitted to the ER with spasms of the face and back. He has recently begun taking chlorpromazine to treat schizophrenia. Which of the following adverse reactions should the health care professional suspect?
acute dystonia
A health care professional is caring for a patient who is taking venlafaxine to treat major depression. The health care professional should recognize that which of the following drugs can cause serotonin syndrome when patients take it concurrently with venlafaxine?
Phenelzine (Nardil)
A health care professional is caring for a patient who has been taking alprazolam ( Xanax) for an extended period of time to treat anxiety. The health care professional should recognize that stopping alprazolam therapy suddenly can result in which of the following?
Withdrawal symptoms
Soon after beginning fluoxetine (Prozac), a patient is admitted to the ER with agitation and confusion. The health care professional should suspect which of the following?
Serotonin syndrome
A health care professional is caring for a young adult patient who is taking fluoxetine (Prozac) to treat depression. The health care professional should tell the patient and the patient’s family to report which of the following?
Suicidal thoughts
While talking with a patient about taking chlorpromazine, which of the following instructions should the health care professional include?
Wear sunscreen when exposed to sunlight.
When talking to a patient about taking buspirone, the health care professional should include which of the following instructions?
Allow 2-4 weeks before expecting to feel better.
A health care professional should advise a patient who is taking phenelzine ( Nardil) to avoid tyramine-enriched foods because of an increased risk for which of the following adverse reactions?
Hypertensive crisis
When reviewing the indications for various antidepressants, a health care professional should understand tat bupropion hydrochloride (Wellbutrin) is an appropriate choice for patients who have which of the following?
Seasonal affective disorder, nicotine addiction, depression.
A health care professional is caring for a patient who is about to begin using betaxolol (Betopic) eye drops to treat open-angle glaucoma. The health care professional should advise the patient to expect which of the following reactions?
Ocular stinging.
During the immediately following IV administration of chlorpromazine to a patient who has schizoaffective disorder, a health care professional should monitor which of the following?
BP
A health care professional is caring for a patient who is about to begin taking echothiophate (Phospholine Iodide) to treat glaucoma. The health care professional should monitor the patient for the development of which of the following adverse effects?
Cataracts
A health care professional is caring for a patient who is about to begin taking lithium carbonate ( Lithobid) to treat bipolar disorder. The health care professional should caution the patient to watch for which of the following indications of lithium toxicity?
Tremors, confusion, nausea, muscle weakness.
When caring for a patient who is taking risperidone ( Risperdal) for schizophrenia, the health care professional should monitor for which of the following adverse effects of the drug?
Polyuria
A health care professional should question the use of timolol ( Timoptic) for patient who has which of the following disorders?
Asthma
A health care professional should expect which of the following adverse effects for a patient who is taking betaxolol (Betoptic) eye drops to treat flaucoma?
Bradycardia.
A health care professional is collecting data from a patient who is taking bupropion hydrochloride ( Wellbutrin) to treat depression. The health car professional notes that the patient has a recent history of a head injury. She should recognize that the drug is inappropriate for the patient because of the increased risk for which of the following?
Seizure activity

Custom writing services

×

Hi there, would you like to get such a paper? How about receiving a customized one? Check it out